Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

September 7, 2021Uvalde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 7, 2021, 3:49 PM CDT for Uvalde County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 3:49 PM CDT (20:49 UTC)
Expired
Sep 7, 2021, 4:30 PM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.50 in
Wind
40

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS84 KEWX 072049
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
349 PM CDT Tue Sep 7 2021
 
TXZ185-187-203-072130-
Uvalde TX-Real TX-Bandera TX-
349 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of west central
Bandera, northern Uvalde and southeastern Real Counties through 430
PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Frio, or 8 miles southeast of Leakey, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Concan and Utopia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 9973 2972 9950 2935 9960 2946 10001
TIME...MOT...LOC 2048Z 019DEG 12KT 2965 9965 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:13 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 7, 2:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
213 PM CDT Tue Sep 7 2021

.SHORT TERM (Tonight through Wednesday Night)...

Weak high pressure has moved over South Central Texas today. This
pressure field is rather ill defined and winds are light and
variable across our CWA. Temperatures are generally two to five
degrees cooler than 24 hours ago after a weak cold front moved
through. There is still come instability across the area. Forecast
soundings show 500 to 1000 j/kg of CAPE, but very little vertical
wind shear. Isolated convection has started over the western Hill
Country and will continue through the afternoon. The western half of
the area is the most likely location for any rain. A few showers or
thunderstorms could linger over the southwestern corner of our CWA
this evening. An upper level ridge will build over Texas from the
west tonight and strengthen through the rest of the short term
period. This will suppress any convection Wednesday and Wednesday
night. Temperatures will be warmer tonight and Wednesday climbing
back above normal in most places. Thursday morning will be about the
same as Wednesday morning.
&&

.LONG TERM (Thursday through Tuesday)...

Subtropical high centered across the four corners region is forecast
to push to the southeast and into our area for the latter part of
the work week. By the upcoming weekend, the subtropical high weakens
while an upper level inverted trough pushing across the northwest
portion of the Gulf of Mexico enters the Texas coast and moves
toward north and central Mexico. A significant increase of moisture
is forecast to push across the middle Texas coast late Saturday
afternoon to affect the coastal plains. Isolated to scattered
showers and thunderstorms are expected for that period and
diminishing in the evening. Can't rule out an isolated shower or two
southeast of Interstate 35 on Saturday afternoon, however, overall
conditions should be dry, humid and hot.

Better chances for rain come on Sunday as a tropical wave gets
closer to the Texas coast with precipitable water values in the 2.1
to 2.4 inches per GFS solution. As of this time, the coastal plains
have a better chance for rain than any area along the I-35 corridor.
However, with elevated pws forecast and considering these values to
stay intact, heavy downpours are not out of the scenario with
possible localized flash flooding. By Monday, the tropical wave axis
is forecast to be over our area for showers and thunderstorms to
impact a wider part of South Central Texas. The focus of the heavy
rain is expected to be across the coastal plains, however, areas
along and southeast of Interstate 35 should monitor the weather
closely as shower and thunderstorm activity could increase with newer
model runs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  98  73  97  70 /   0  -    0   0   0
Austin Bergstrom Intl Airport  69  98  72  97  69 /   0  -    0   0   0
New Braunfels Muni Airport     71  98  70  98  68 /   0  -    0   0   0
Burnet Muni Airport            71  95  70  95  68 /  -   10   0   0   0
Del Rio Intl Airport           76 100  73 100  72 /  -   10  -    0   0
Georgetown Muni Airport        70  97  72  97  69 /   0  -    0   0   0
Hondo Muni Airport             73  98  71  98  69 /  -   -    0   0   0
San Marcos Muni Airport        70  97  70  97  68 /   0  -    0   0   0
La Grange - Fayette Regional   70  97  71  97  70 /   0  -    0   0   0
San Antonio Intl Airport       74  97  73  97  71 /   0  -    0   0   0
Stinson Muni Airport           75  99  74  99  72 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...17
Decision Support...Platt
Hazardous weather outlook, Sep 7, 3:31 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
331 AM CDT Tue Sep 7 2021

TXZ171>173-183>194-202>209-217>225-228-080845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
331 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 7, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
349 PM CDT Tue Sep 7 2021

TXZ185-187-203-072130-
Uvalde TX-Real TX-Bandera TX-
349 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of west central
Bandera, northern Uvalde and southeastern Real Counties through 430
PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Frio, or 8 miles southeast of Leakey, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Concan and Utopia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 9973 2972 9950 2935 9960 2946 10001
TIME...MOT...LOC 2048Z 019DEG 12KT 2965 9965

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:50 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Sep 7, 3:59 PM CDTSpecial Weather StatementEWXReal61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.